Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 221, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2003, 2:10 PM CDT for Jeff Davis County, Texas. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2003, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 26, 2003, 3:30 PM CDT
- In force
- 80 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 216 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS54 KMAF 261910
SVRMAF
TXC243-262030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
210 PM CDT THU JUN 26 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS
* UNTIL 330 PM CDT
* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM 26 MILES NORTHEAST OF FORT DAVIS...MOVING SOUTH
AT 5 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
FORT DAVIS
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 70 MPH CAN BE
EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.
LAT...LON 3043 10406 3080 10405 3101 10403 3103 10399
3067 10347 3041 10380
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 10:00 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 26, 10:00 AM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1000 AM CDT THU JUN 26 2003 QUICK UPDATE TO RAISE POPS AND MENTION LOCALLY HEAVY RAINFALL TODAY PORTIONS OF THE EXTREME WESTERN LOW ROLLING PLAINS PER CURRENT TRENDS. ALSO INCREASED WIND SPEEDS MOST ZONES TO BREEZY CATEGORY. LOOKS LIKE MORE SIGNIFICANT RAINFALL ON TAP FOR PORTIONS OF THE COUNTY WARNING AREA LATE TODAY AND THIS EVENING AS THE FRONT CONTINUES TO PUSH SOUTH IN MOIST REGIME AND DIFFLUENT FLOW ALOFT. MORE ON THIS LATER. .MAF... TX...NONE. NM...NONE. 12
Hazardous weather outlook, Jun 26, 5:32 AM CDT, 8 hours 38 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 AM CDT THU JUN 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS A LARGE PART OF SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY AND THIS EVENING. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE WEATHER LATER TODAY WILL INCLUDE THOSE LOCATIONS GENERALLY SOUTH AND WEST OF AN ARTESIA...TO WINK...TO BIG LAKE LINE. ANY THUNDERSTORMS WHICH DEVELOP TODAY AND IMPACT THE OUTLOOK AREA WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. A FEW OF THE STRONGER STORMS MAY BECOME SEVERE...RESULTING IN LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY ACROSS PARTS OF WEST TEXAS AND SOUTHEAST NEW MEXICO.
In the hours before
Special weather statement, Jun 26, 1:34 PM CDT, 36 minutes before
TXZ057-058-074-075-079>082-270000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 134 PM CDT THU JUN 26 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 700 PM CDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN SOUTHWEST TEXAS... BREWSTER...CULBERSON...JEFF DAVIS...PECOS...PRESIDIO...REEVES AND TERRELL THIS TORNADO WATCH INCLUDES THE CITIES OF... ALPINE...BAKERSFIELD...DRYDEN...FORT DAVIS...FORT STOCKTON... LAJITAS...MARATHON...MARFA...PANTHER JUNCTION...PECOS...PRESIDIO... SANDERSON...SHEFFIELD AND VAN HORN
Special weather statement, Jun 26, 1:37 PM CDT, 33 minutes before
TXZ057-058-074-075-079>082-270000- SPECIAL WEATHER STATEMENT...ADDED CTA NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 137 PM CDT THU JUN 26 2003 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO WATCH UNTIL 700 PM CDT THURSDAY EVENING FOR THE FOLLOWING COUNTIES... IN SOUTHWEST TEXAS... BREWSTER...CULBERSON...JEFF DAVIS...PECOS...PRESIDIO...REEVES AND TERRELL THIS TORNADO WATCH INCLUDES THE CITIES OF... ALPINE...BAKERSFIELD...DRYDEN...FORT DAVIS...FORT STOCKTON... LAJITAS...MARATHON...MARFA...PANTHER JUNCTION...PECOS...PRESIDIO... SANDERSON...SHEFFIELD AND VAN HORN A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES. IN ADDITION...LARGE HAIL...DAMAGING WINDS...VERY HEAVY RAINFALL...AND DEADLY LIGHTNING ARE ALSO POSSIBLE. IF YOU ARE IN OR NEAR TO THE WATCH AREA...CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED...AND BE PREPARED TO SEEK SAFE SHELTER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:33 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 26, 1:28 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 77 min |
| Jun 26, 3:02 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 73 min |
| Jun 26, 3:14 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 61 min |
| Jun 26, 3:30 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.